dealing with random brain zaps and anxiety

Hi everyone,

Sorry I didn’t post yesterday. Had an unexpected anxious day. I was late with getting my food. And so about a half hour late with getting my meds due to two medical crisis that morning. And the nurse coming up late. So I got my meds a half hour late. A lot of people would say big deal. But this is the only thing I can point to that set this off.

I took my usual morning nap. I woke up with these brain zaps.

People on any kinda psych meds especially antidepressants can probably relate or have heard of brain zaps, also called electric shocks or buzzing. Basically it’s a shock feeling in the head face or hands that leasts about a second but is continuous and off and on. It makes your lips feel buzzy and it’s like buzzing in your head like a pulsing feeling. This usually happens when you skip a dose of a med, or are coming off meds either cold turkey or tapering. Or when starting a med as a side effect. There aren’t like huge amounts of information online about the sensation. Though it’s happened enough that doctors know of it which is great so I won’t sound so crazy explanining it. Like a lot in psychiatry so much about the brain and how the meds even work is unknown, there was a theory I saw that said that when your brain is unbalanced due to the med dose not being right or too much or too little of a chemical basically that the electric shock sensation is like a misfiring in the brain between everything getting all haywire.

I’m so confused because as I said I have not stopped or started my meds. I did not skip any doses. The only thing I could point to was that little glitch in timming, but some do say that with something like e Effexor the timing is that sensitive. Some say it can’t be possible. So yeah.

So yesterday was horrible. Mainly because I didn’t want to tell anyone about this sensation or my stomach upset and just general anxiety til I told Jess late afternoon. About that time I saw Eddith. It was like five at this time and too late to take an Ativan. So I felt pounded with this shock sensation til bedtime. I took my meds and did relax and get a good night’s sleep.

When I woke up not a zap in sight. I was very happy. I took my meds on time. I took my morning nap. Mid morning just like yesterday I felt a few zaps. I tried to ignore it not wanting to believe this was happening again. Finally by that point the zaps were more constant so I told Jess. I told Martha who is our day nurse she wrote stuff down. I took an Ativan after lunch. It did a lot towards emotionally relaxing me but didn’t get rid of the zaps even though they’re not as bad as they were yesterday.

Still it’s killing me what in the hell is happening? My only other guess is that I’ve randomly reached a tolerance level with one of my meds and so my brain is thinking that I’m not getting it at all because it’s that ineffective so I’m getting the zaps. I know this can happen and it has with Zoloft in the past. Not the zaps part. Just the randomly stopping working. So Eddith says that the nurse will probably call my medical and psych doctors. I hope they don’t go down the road of needing CT scans MRIS etc. Though I’m curious whether these zaps could be measured on an EEG or some kind of neurological test. So yeah hanging in there.

Hopefully this will stop soon. The other thing that was making me anxious yesterday was discovering that believe it or not the 21st of august is Friday and I’m having my uterus altrasound then. Somehow this made me really anxious. Just knowing Jess can’t come with me because of stupid rules around here. And that I don’t know what they’ll find. I hope it’s nothing. Then I worry about what if they want to use hormones to regulate my period? I do not want to do this at all because I don’t want hormones messing with my psych meds/ emotions as I know can happen.

Right now I guess it’s just important to figure out this zapping problem. So we’ll see. If others have experienced this I’d love to know your thoughts.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s